Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 10, 1681–1865
Issue 9, 1533–1680
Issue 8, 1359–1532
Issue 7, 1239–1357
Issue 6, 1127–1237
Issue 5, 981–1126
Issue 4, 805–980
Issue 3, 541–804
Issue 2, 267–539
Issue 1, 1–266

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
The structure of Frobenius kernels for automorphism group schemes

Stefan Schröer and Nikolaos Tziolas

Vol. 17 (2023), No. 9, 1637–1680
DOI: 10.2140/ant.2023.17.1637
Abstract

We establish structure results for Frobenius kernels of automorphism group schemes for surfaces of general type in positive characteristic. It turns out that there are surprisingly few possibilities. This relies on properties of the famous Witt algebra, which is a simple Lie algebra without finite-dimensional counterpart over the complex numbers, together with its twisted forms. The result actually holds true for arbitrary proper integral schemes under the assumption that the Frobenius kernel has large isotropy group at the generic point. This property is measured by a new numerical invariant called the foliation rank.

Keywords
automorphism group schemes, restricted lie algebras, surfaces of general type, foliations
Mathematical Subject Classification
Primary: 14L15, 14J50, 14G17, 14J29, 17B50, 13N15
Milestones
Received: 17 March 2022
Revised: 15 June 2022
Accepted: 18 August 2022
Published: 9 September 2023
Authors
Stefan Schröer
Mathematisches Institut
Heinrich-Heine-Universität
Düsseldorf
Germany
Nikolaos Tziolas
Department of Mathematics and Statistics
University of Cyprus
Nicosia
Cyprus

Open Access made possible by participating institutions via Subscribe to Open.